Georgia, 2009Damaging Winds in Georgia, June 18, 2009
June 18, 2009 · NWS CHS · 19 events in 8 counties and zones
A strong upper level disturbance drove a squall line or Mesoscale Convective System (MCS) through southeast Georgia in the early morning hours. Another MCS pushed into the region and collided with the sea breeze in the evening, and resulted in scattered thunderstorm development across the area once again.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $134,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance drove a squall line or Mesoscale Convective System (MCS) through southeast Georgia in the early morning hours. Another MCS pushed into the region and collided with the sea breeze in the evening, and resulted in scattered thunderstorm development across the area once again.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 17, 6:37 PM EST, 7 hours 51 minutes earlier.
Area forecast discussion, Jun 17, 6:37 PM EST, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT WED JUN 17 2009
.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD INTO THE REGION
THURSDAY AND WILL PERSIST THROUGH SUNDAY. A COLD FRONT WILL PUSH
THROUGH THE REGION SUNDAY NIGHT...WITH HIGH PRESSURE THEN BUILDING
BACK INTO THE AREA FOR THE FIRST HALF OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NEAR THE REMNANTS OF A DISSIPATING STATIONARY FRONT...EXTREME
INSTABILITY AND 0-6 KM BULK SHEAR SUPPORTED MULTICELL/SUPERCELL
THUNDERSTORMS ACROSS PARTS OF SE GA WEDNESDAY EVENING. THIS
BOUNDARY AND CONVECTIVE OUTFLOW BOUNDARIES WILL CONTINUE TO
PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ALONG/SOUTH OF THE
SAVANNAH RIVER THIS EVENING...AND THE POTENTIAL FOR ADDITIONAL
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS/LARGE HAIL WILL
PERSIST UNTIL DIURNAL STABILIZATION TAKES HOLD LATE THIS EVENING.
ACROSS NORTHERN COUNTIES...APPEARS THAT WEAKER INSTABILITY HAS
LIMITED THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS...THUS
REMOVED THE MENTION OF SEVERE THUNDERSTORMS FROM THE CHARLESTON
REGION AND LOWERED POPS FOR THIS AREA.
OVERNIGHT...EXPECT A DIURNAL WEAKENING/DISSIPATION OF
SHOWERS/THUNDERSTORMS. HOWEVER...THE POTENTIAL FOR PERSISTENT
CONVECTION TO SPILL INTO THE REGION FROM THE NW JUSTIFIES ONGOING
SLIGHT CHANCE POPS FOR MOST AREAS OVERNIGHT. ALSO...STRATUS/FOG MAY
AGAIN DEVELOP WITHIN THE MOIST AIRMASS OVER THE REGION...BUT THE
COVERAGE/MAGNITUDE OF FOG MAY DEPEND ON RAIN COVERAGE THIS EVENING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS THE UPPER RIDGE EXPANDS TOWARD THE REGION FROM THE W/SW...EXPECT
A TRANSITION TO A VERY HOT/HUMID PERIOD ACROSS THE REGION. THURSDAY
AFTERNOON...HIGH TEMPERATURES APPROACHING 100F...A BIT BELOW GFS MOS
GUIDANCE...AND DEWPOINTS CLOSE TO 70 SHOULD SUPPORT HEAT INDICES
AROUND 105F FOR A COUPLE OF HOURS ACROSS ALL BUT FAR N COUNTIES.
THUS...ISSUED A HEAT ADVISORY FOR MOST AREAS EXCEPT COLLETON COUNTY
AND THE CHARLESTON TRI-COUNTY AREA.
MEANWHILE...WITH A CONTINUED NW FLOW ALOFT AND STRONG
INSTABILITY...SPC HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR THURSDAY. HOWEVER...AS THE CAP STRENGTHENS UNDER
THE BUILDING UPPER RIDGE...COVERAGE OF THUNDERSTORMS REMAINS
UNCLEAR. INDEED...12Z NAM GUIDANCE SUGGESTS THAT FEW THUNDERSTORMS
WILL MANAGE TO DEVELOP ALONG THE SEA BREEZE. ALSO...ANY
THUNDERSTORMS THAT DEVELOP OUTSIDE THE CAP UPSTREAM COULD HOLD
TOGETHER TO PUSH SE AND INTO THE REGION. THUS...MAINTAINED ONGOING
SLIGHT CHANCE POPS FOR THURSDAY AFTERNOON...BUT GIVEN THE NEAR TERM
SEVERE THREAT WILL DEFER ANY MENTION OF THURSDAY SEVERE WEATHER TO
LATER SHIFTS.
THURSDAY NIGHT...EXPECT ANY THUNDERSTORMS TO DIMINISH DURING THE
EVENING...LEAVING A VERY WARM AND HUMID NIGHT. EXPECT LOWS IN THE
70S MOST AREAS...AND SOME LOCATIONS ALONG THE COAST MAY HOLD AROUND
80F THROUGH THE NIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIODS THIS AFTERNOON. STRONG UPPER LEVEL RIDGING FOR THE END OF
THE WEEK AND OVER THE WEEKEND...WILL TRANSITION TO A FAIRLY
AMPLIFIED UPPER LEVEL TROUGH OVER THE SOUTHEAST UNITED STATES FOR
THE FIRST HALF OF NEXT WEEK. AT THE SURFACE...ATLANTIC HIGH PRESSURE
IS EXPECTED TO HOLD IN PLACE THROUGH SUNDAY...WITH A COLD FRONT THEN
PUSHING THROUGH THE AREA SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
FROM THE NORTH FOR THE FIRST HALF OF NEXT WEEK.
AS FOR SENSIBLE WEATHER...WESTERLY FLOW IN COMBINATION WITH STRONG
UPPER LEVEL RIDGING AND LACK OF ANY SIGNIFICANT FORCING MECHANISM
ASIDE FROM THE SEA BREEZE...SHOULD RESULT IN RAIN FREE WEATHER
FRIDAY THROUGH SATURDAY NIGHT. CAN/T RULE OUT AN ISOLATED
SHOWER/THUNDERSTORM FRIDAY AFTERNOON IN ASSOCIATION WITH THE SEA
BREEZE PUSHING INLAND...BUT CHANCES APPEAR TOO LOW TO INCLUDE IN THE
FORECAST AT THIS TIME GIVEN LOW LEVEL WESTERLY STEERING FLOW.
DEEP MOISTURE WILL BE ON THE INCREASE SUNDAY AS A SURFACE COLD FRONT
APPROACHES FROM THE NORTH AND UPPER LEVEL HEIGHTS BEGIN TO FALL IN
ADVANCE OF THE DEVELOPING UPPER LEVEL TROUGH. THAT SAID...WITH LOW
LEVEL STEERING FLOW REMAINING WESTERLY...COVERAGE SHOULDN/T BE TOO
GREAT...AND WILL LIMIT POPS TO SLIGHT CHANCE IN THE
AFTERNOON/EVENING.
FOLLOWING THE COLD FRONT PASSAGE SUNDAY NIGHT...A DRIER LOW LEVEL
AIRMASS WILL PUSH INTO THE REGION...AND THIS SHOULD LIMIT THE AMOUNT
OF CONVECTIVE ACTIVITY ACROSS THE AREA. THEREFORE WILL LIMIT POPS TO
SLIGHT CHANCE MONDAY THROUGH WEDNESDAY...FOR ISOLATED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL BE UNSEASONABLY HOT FRIDAY AND SUNDAY...WITH
DAYTIME HIGHS EXCEEDING 100 DEGREES IN MANY LOCATIONS SATURDAY.
TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL VALUES MONDAY
THROUGH WEDNESDAY.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
HAVE INITIATED 00Z TAF PERIOD WITH VFR CONDITIONS FOR BOTH KCHS AND
KSAV UNTIL EARLY THURSDAY MORNING. YET...WITH RADAR SHOWING ISOLATED
SHOWER/THUNDERSTORM ACTIVITY ACROSS SOUTHEAST GEORGIA THIS
EVENING...WILL MAINTAIN CB GROUP FOR KSAV THROUGH 03Z. ACTIVITY
ACROSS UPSTATE SOUTH CAROLINA WILL PUSH SE OVERNIGHT POSSIBLY
AFFECT THE TERMINALS LATE OVERNIGHT...THUS WILL HAVE TO CONTINUE TO
MONITOR RADAR TRENDS AS MVFR CONDITIONS OR LOWER ARE POSSIBLE IN ANY
THUNDERSTORM. GUIDANCE REMAINS INCONSISTENT REGARDING FOG AND
CEILINGS OVERNIGHT...BUT WITH PLENTY OF LINGERING MOISTURE AND LIGHT
WINDS...EXPECT MVFR CONDITIONS EARLY THURSDAY MORNING...ESPECIALLY
FOR KSAV WHERE SOME MODELS INDICATE IFR CONDITIONS OR LOWER. WILL
CONTINUE TO MONITOR OBS AS CLOUD COVERAGE COULD HINDER ANY
SIGNIFICANT FOG DEVELOPMENT. SOUTH TO SOUTHEAST WINDS WILL RETURN
THURSDAY AFTERNOON ALONG WITH DECENT INSTABILITY ALONG THE SEA
BREEZE...THUS HAVE INCLUDED CB GROUPS FOR BOTH SITES AFTER 19Z.
EXTENDED AVIATION OUTLOOK...COULD SEE A FEW ISOLATED THUNDERSTORMS
SUNDAY AND MONDAY...BUT OVERALL VFR CONDITIONS ARE ANTICIPATED.
&&
.MARINE...
E/NE WINDS WILL PERSIST INTO TONIGHT...THEN A WEAKENING PRESSURE
PATTERN WILL SUPPORT LIGHT/VARIABLE WINDS OVERNIGHT INTO THURSDAY
MORNING. THURSDAY AFTERNOON...A VIGOROUS SEA BREEZE CIRCULATION
WILL DEVELOP IN RESPONSE TO VERY WARM INLAND TEMPERATURES...AND
ONSHORE WINDS AROUND 15 KNOTS WILL BECOME COMMON. THURSDAY
NIGHT...AS HIGH PRESSURE EXPANDS OVER THE ATLANTIC...S/SW WINDS
MAY SURGE TO AROUND 15 KNOTS. OVERALL...CONDITIONS WILL REMAIN
BELOW SCA THRESHOLD THROUGH THURSDAY NIGHT.
ATLANTIC HIGH PRESSURE WILL HOLD STRONG ACROSS THE WATERS FRIDAY
THROUGH SUNDAY...WITH A COLD FRONT THEN PUSHING THROUGH THE REGION
SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH ON
MONDAY. THE OVERALL PATTERN WILL BE DOMINATED BY AFTERNOON SEA
BREEZES AND NOCTURNAL SURGES...WITH THE EXCEPTION OF THE COLD
FRONTAL PASSAGE SUNDAY NIGHT. EXPECT A FAIRLY GOOD NOCTURNAL SURGE
SATURDAY NIGHT IN ADVANCE OF THE APPROACHING COLD FRONT...AND
PORTIONS OF THE WATERS MAY SEE WINDS AND/OR SEAS APPROACH SMALL
CRAFT LEVELS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR GAZ087-088-
099>101-114>116-118-137-138-140.
SC...HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR SCZ040-042-
047-048-051.
MARINE...NONE.
&&Hazardous weather outlook, Jun 18, 12:57 AM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
157 AM EDT THU JUN 18 2009
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-181000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-
157 AM EDT THU JUN 18 2009
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN
FRIDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES
POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED...
ESPECIALLY FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
SCZ043>045-049-050-181000-
INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON-
157 AM EDT THU JUN 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED THURSDAY
THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES
POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED...
ESPECIALLY FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ352-354-181000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
157 AM EDT THU JUN 18 2009
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ374-181000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
157 AM EDT THU JUN 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS...THUNDERSTORMS MAY IMPACT THE COASTAL WATERS
TONIGHT. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH WIND GUSTS
EXCEEDING 50 KNOTS AND HAIL THE SIZE OF PENNIES OR LARGER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
GAZ117-119-139-141-181000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
157 AM EDT THU JUN 18 2009
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED THURSDAY
THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES
POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED...
ESPECIALLY FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
SCZ048-051-181000-
BEAUFORT-COASTAL JASPER-
157 AM EDT THU JUN 18 2009
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN
FRIDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 DEGREES
POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED...
ESPECIALLY FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
AMZ330-350-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
157 AM EDT THU JUN 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 8:28 PM EST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EDT WED JUN 17 2009
GAZ088-SCZ040-180215-
ALLENDALE-SCREVEN-
928 PM EDT WED JUN 17 2009
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ALLENDALE AND
NORTHEASTERN SCREVEN COUNTIES THROUGH 1015 PM EDT...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR MARTIN...OR ABOUT
10 MILES WEST OF ALLENDALE...MOVING SOUTH AT 20 MPH.
AREAS IN AND AROUND MARTIN AND MILLETT WILL BE IMPACTED THROUGH 1015
PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
Special weather statement, Jun 17, 9:14 PM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 PM EDT WED JUN 17 2009
GAZ088-SCZ040-180300-
ALLENDALE-SCREVEN-
1014 PM EDT WED JUN 17 2009
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL ALLENDALE AND
NORTHEASTERN SCREVEN COUNTIES THROUGH 1100 PM EDT...
AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF HILLTONIA TO 9 MILES EAST OF
HILLTONIA...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF SYLVANIA
TO 10 MILES NORTHEAST OF SYLVANIA...MOVING SOUTH AT 5 MPH.
AREAS IN AND AROUND ALTMAN...BASCOM...HILLTONIA...MILLHAVEN AND
SYLVANIA WILL BE IMPACTED THROUGH 1100 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
&&
33
Thunderstorm Wind, Bulloch
- When
- June 18, 2:28 AM EST to 2:29 AM EST
- Where
- Bulloch County, 5.8 mi NNE of Bland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 32.610, -81.890
A trained weather spotter estimated wind gusts of 60 mph between Rocky Ford, Georgia and Portal, Georgia. Pea size hail was also observed, along with several small tree limbs scattered across the road.
Thunderstorm Wind, Bulloch
- When
- June 18, 2:40 AM EST to 2:41 AM EST
- Where
- Bulloch County, 0.69 mi N of Portal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -81.930
Law enforcement reported a tree down near the intersection of Willow Hill Road and Westside Road.
Thunderstorm Wind, Evans
- When
- June 18, 3:12 AM EST to 3:13 AM EST
- Where
- Evans County, 0.91 mi NW of Claxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.180, -81.930
Law enforcement reported a tree down on Kennedy Bridge Road.
Thunderstorm Wind, Bulloch
- When
- June 18, 3:13 AM EST
- Where
- Bulloch County, 1.38 mi N of Denmark
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.300, -81.720
Law enforcement reported a tree down on a house along Cross Creek Road. Minor damage was reported to the house.
Thunderstorm Wind, Liberty
- When
- June 18, 4:02 AM EST to 4:03 AM EST
- Where
- Liberty County, 0.59 mi W of Fleming
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.880, -81.430
Law enforcement reported a tree down on Freedman Grove Road.
Thunderstorm Wind, Chatham
- When
- June 18, 4:20 AM EST to 4:21 AM EST
- Where
- Chatham County, 1.17 mi W of Vernonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.970, -81.140
Law enforcement reported a tree down on Windsor Drive.
Thunderstorm Wind, Bulloch
- When
- June 18, 6:28 PM EST to 6:29 PM EST
- Where
- Bulloch County, 2.15 mi SSW of Portal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.500, -81.940
Law Enforcement reported a tree down along Westside Road near Portal Road, 10 miles west-northwest of Statesboro, Georgia.
Thunderstorm Wind, Candler
- When
- June 18, 6:44 PM EST to 6:45 PM EST
- Where
- Candler County, 0.58 mi E of Metter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.400, -82.060
Law Enforcement reported trees down through out Candler county Georgia.
Thunderstorm Wind, Tattnall
- When
- June 18, 6:55 PM EST to 6:56 PM EST
- Where
- Tattnall County, 5.56 mi N of Cobbtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 32.280, -82.140
A trained spotter reported a pine tree down across Buster Brown Road.
Thunderstorm Wind, Jenkins
- When
- June 18, 7:00 PM EST
- Where
- Jenkins County, Herndon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -82.130
An emergency manager reported trees down across Highway 17, including one tree down across railroad tracks in Herndon, Georgia.
Thunderstorm Wind, Jenkins
- When
- June 18, 7:00 PM EST to 7:01 PM EST
- Where
- Jenkins County, 2.38 mi SSW of Thrift
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.670, -82.070
An emergency manager reported several trees down across Highway 23 along the Jenkins and Emanuel county line.
Thunderstorm Wind, Chatham
- When
- June 18, 7:12 PM EST to 7:13 PM EST
- Where
- Chatham County, 0.69 mi S of Savannah State Colle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Trained Spotter
- Coordinates
- 32.010, -81.070
A trained weather spotter reported a tree down across La Rouche Avenue in the Bona Bella area of Savannah, Georgia.
Thunderstorm Wind, Chatham
- When
- June 18, 7:12 PM EST to 7:13 PM EST
- Where
- Chatham County, 0.69 mi S of Savannah State Colle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 32.010, -81.070
A trained weather spotter reported a tree down across Livingston Avenue in the Bona Bella region of Savannah, Georgia.
Thunderstorm Wind, Candler
- When
- June 18, 7:39 PM EST to 7:40 PM EST
- Where
- Candler County, 5.8 mi SSE of Aline
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 32.290, -82.140
The public reported a tree down on Highway 121, one mile north of Cobbtown, Georgia.
Thunderstorm Wind, Tattnall
- When
- June 18, 7:40 PM EST to 7:41 PM EST
- Where
- Tattnall County, 5.56 mi N of Cobbtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.280, -82.120
The public reported several trees down on Buster Brown Road, 1 mile east of Cobbtown, Georgia.
Thunderstorm Wind, McIntosh
- When
- June 18, 7:59 PM EST to 8:00 PM EST
- Where
- McIntosh County, 3.28 mi NNE of Belleview Pt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Emergency Manager
- Coordinates
- 31.570, -81.340
The McIntosh county Georgia Emergency Manager, reported at least 10 homes sustained damage along Shellman Bluff Road, near Shellman Bluff, Georgia. One mobile home still had its roof intact, but the walls were blown out by the strong winds. A few homes had holes in their roofs from fallen trees or tree limbs, a few aluminum carports were blown into trees, and several power lines were reported down as well.
Thunderstorm Wind, McIntosh
- When
- June 18, 8:09 PM EST to 8:10 PM EST
- Where
- McIntosh County, 2.76 mi S of Eulonia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.490, -81.430
The McIntosh county Georgia Emergency Manager reported two trees were knocked down by strong thunderstorm winds, completely destroying two vehicles.
Thunderstorm Wind, McIntosh
- When
- June 18, 8:17 PM EST to 8:18 PM EST
- Where
- McIntosh County, 3.63 mi NW of Darien Eden Fld
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.460, -81.470
The McIntosh county Georgia Emergency Manager, reported a large tree limb was driven through the roof of a home, landing in the living room of the residence by strong thunderstorm winds near Darien, Georgia.
Thunderstorm Wind, McIntosh
- When
- June 18, 8:28 PM EST to 8:29 PM EST
- Where
- McIntosh County, 2.46 mi WNW of Darien
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 31.380, -81.470
The public reported a couple trees down and 16 to 18 metal banner poles blown over at the Preferred Outlets near Darien, Georgia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Texas, June 18, 20092 deaths · $5.8 million · 58 kt wind · 15 events
- Hail and Damaging Winds in Illinois, June 18, 2009$2.5 million · 2 in hail · 43 events
- Hail and Lightning Strike in Colorado, June 18, 20091 injured · $8.5 million · 1.75 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 18, 20093 injured · $298,000 · 60 kt wind · 27 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$723,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in North Dakota, June 18 to 19, 2009$125,000 · EF1 · 28 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$675,000 · 1.75 in hail · 16 events
- Flash Flood and Damaging Winds in Kentucky, June 18, 2009$311,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in Minnesota, June 18, 2009$400,000 · 2.5 in hail · 21 events
- Tornadoes and Flash Flood in Minnesota, June 18 to 19, 2009$105,000 · EF1 · 21 events
- Tornado and Flash Flooding in Wisconsin, June 18 to 19, 2009$255,000 · EF0 · 26 events
- Flash Flooding and Damaging Winds in Indiana, June 18, 2009$307,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185000, 184896, 184893, 184895, 184894, 184897, 184998, 185003, 184917, 184920, 184922, 185005, 185015, 185004, 185013, 185009, 185010, 185011, 185007.